Ask a doctor

Will taking prednisone decrease ulthera's ability to lay down new collagen?

2 weeks ago I had the ulthera procedure on face and around eyes. Yesterday, due to a back ailment, my ortho doc just prescribed prednisone for 2 weeks. I'm worried that taking this medication will stop the collagen formation I paid a lot of money for. What is your professional opinion? Thanks for all you do!

Doctor Answers 5

Hard to tell

Ultherapy creates a focused wound which creates and inflammatory healing reaction.  This is what results in the skin tightening and collagen production.  Prednisone could theoretically impact your response to Ultherapy treatment.


Danville Dermatologic Surgeon
4.0 out of 5 stars 5 reviews

Most likely

It is likely that steroids will reduce the amount of collagen deposition and thus reduce tightening. I would postpose the treatment if possible. 

Henry Mentz, MD
Houston Plastic Surgeon
4.5 out of 5 stars 17 reviews

Prednisone effects not known for Ulthera

In theory the prednisone can interfere with collagen remodeling, but the effect of the Ultherapy is a months-long process so the effect if any of prednisone is likely to be small. However, it has not been studied specifically so there is no real way to know, and the results are variable depending on individual factors. Probably best to prioritize your back issue.

Richard Baxter, MD
Seattle Plastic Surgeon
5.0 out of 5 stars 33 reviews

Prednisone and Ultherapy results

Steroids cause thinning of the skin in general. They affect wound healing and this is from emperical observation from hundreds of thousands of patients.

I believe that the Ultherapy effects (results) will be diminished in patients on prednisone. 

Read the Ultherapy ebook provided on the link below. 

Ultherapy in San Diego

Ultherapy is an fda approved treatment for lifting the face the neck. Consult with your physician to discuss medications that may interfere with tissue remodeling.

Roy A. David, MD
San Diego Facial Plastic Surgeon
4.5 out of 5 stars 20 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.